zbMATH — the first resource for mathematics

Stability and Hopf bifurcation analysis of a prey-predator system with two delays. (English) Zbl 1198.34144
Summary: We have considered a prey-predator model with Beddington-DeAngelis functional response and selective harvesting of predator species. Two delays appear in this model to describe the time that juveniles take to mature. Its dynamics are studied in terms of local analysis and Hopf bifurcation analysis. By analyzing the associated characteristic equation, its linear stability is investigated and Hopf bifurcations are demonstrated. The stability and direction of the Hopf bifurcation are determined by applying the normal form method and the center manifold theory. Numerical simulation results are given to support the theoretical predictions.
Editorial remark: There are doubts about a proper peer-reviewing procedure of this journal. The editor-in-chief has retired, but, according to a statement of the publisher, articles accepted under his guidance are published without additional control.

34K18 Bifurcation theory of functional-differential equations
92D25 Population dynamics (general)
34K20 Stability theory of functional-differential equations
37N25 Dynamical systems in biology
Full Text: DOI
[1] Aiello, W.; Freedman, H., A time-delay model of single species growth with stage-structure, Math biosci, 101, 139-150, (1990) · Zbl 0719.92017
[2] Braucer, F.; Soudack, A., Stability regions and transition phenomena for harvested predator – prey systems, J math biol, 7, 319-337, (1979) · Zbl 0397.92019
[3] Braucer, F.; Soudack, A., Stability regions in predator – prey systems with constant rate prey harvesting, J math biol, 8, 51-71, (1979) · Zbl 0406.92020
[4] Clark, C., Mathematical bioeconomics: the optimal management of renewable resources, (1900), Wiley New York
[5] Freeman, H.; Gopalsammy, K., Global stability in time-delayed single species dynamics, Bull math biol, 48, 485, (1986) · Zbl 0606.92020
[6] Hale, J., Theory of functional differential equations, (1977), Springer New York
[7] Hassard, B.; Kazarinoff, N.; Wan, Y., Theory and applications of Hopf bifurcation, (1981), Cambridge University Press Cambridge (MA) · Zbl 0474.34002
[8] Jiang, W.; Wei, J., Bifurcation analysis in a limit cycle oscillator with delayed feedback, Chaos, solitons & fractals, 23, 817-831, (2005) · Zbl 1080.34054
[9] Jiang, Z.; Wei, J., Stability and bifurcation analysis in a delayed SIR model, Chaos, solitons & fractals, 35, 609-619, (2008) · Zbl 1131.92055
[10] Kar, T., Selective harvesting in a prey – predator fishery with time delay, Math comput model, 38, 449-458, (2003) · Zbl 1045.92046
[11] Kar, T.; Pahari, U., Modelling and analysis of a prey – predator system with stage-structure and harvesting, Nonlinear anal RWA, 8, 601-609, (2007) · Zbl 1152.34374
[12] Meng, X.; Wei, J., Stability and bifurcation of mutual system with time delay, Chaos, solitons & fractals, 21, 729-740, (2004) · Zbl 1048.34122
[13] Myerscough, M.; Gray, B.; Hogarth, W.; Norbury, J., An analysis of an ordinary differential equations model for a two species predator – prey system with harvesting and stocking, J math biol, 30, 389-411, (1992) · Zbl 0749.92022
[14] Ruan, S.; Wei, J., On the zeros of transcendental functions with applications to stability of delay differential equations with two delays, Dyn contin discrete impuls syst ser A math anal, 10, 863-874, (2003) · Zbl 1068.34072
[15] Song, Y.; Wei, J., Bifurcation analysis for chen’s system with delayed feedback and its application to control of chaos, Chaos, solitons & fractals, 22, 75-91, (2004) · Zbl 1112.37303
[16] Song, Y.; Wei, J.; Han, M., Local and global Hopf bifurcation in a delayed hematopoiesis, Int J bifurc chaos, 14, 3909-3919, (2004) · Zbl 1090.37547
[17] Zhang, C.; Wei, J., Stability and bifurcation analysis in a kind of business cycle model with delay, Chaos, solitons & fractals, 22, 883-896, (2004) · Zbl 1129.34329
[18] Zhao, J.; Wei, J., Stability and bifurcation in a two harmful phyoplankton – zooplankton system, Chaos, solitons & fractals, 39, 1395-1409, (2009) · Zbl 1197.37131
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.